Thunderstorm Wind, Marion
- When
- July 6, 12:00 PM CST
- Where
- Marion County, 0.93 mi S of Jefferson
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.736, -94.350
Trees were downed along County Road 2208.
An upper level ridge of high pressure was anchored over the Central Plains during the afternoon of July 6th, with weak impulses aloft in the easterly flow interacting with strong diurnal heating to generate isolated to widely scattered showers and thunderstorms across Southwest Arkansas, North Louisiana, East Texas, and Southeast Oklahoma. Given the strong instability that had developed that…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge of high pressure was anchored over the Central Plains during the afternoon of July 6th, with weak impulses aloft in the easterly flow interacting with strong diurnal heating to generate isolated to widely scattered showers and thunderstorms across Southwest Arkansas, North Louisiana, East Texas, and Southeast Oklahoma. Given the strong instability that had developed that afternoon, some of these storms became severe, which resulted in damaging winds which downed trees and power lines across portions of East Texas before the storms diminished during the evening with the loss of heating.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 6, 10:31 AM CST, 1 hour 29 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1131 AM CDT Fri Jul 6 2018 .UPDATE... Late morning temps rising to upper 80s to around 90. Have bumped up temps a degree or two at some locations, and expect aftn highs mainly in upper 90s given trends as well as looking back at yesterday. Dewpoints not mixing out much so far and mainly in middle 70s. So although heat advisory criteria will be met for much of the area today, a not so hot Saturday will negate the 2 consecutive day criteria met issuance of heat advisory. Have adjusted aftn pops to a more smooth chance category. However, do expect any storms that develop to move sewd in deep ne flow, similar to yesterday, with gusty winds pretty much occurring in most cells./07/ && .PREV DISCUSSION... /issued 649 AM CDT Fri Jul 6 2018/ AVIATION... For the ArkLaTex, another hot and humid day with mainly p.m. thunder packing some wind and heavy downpours. Sfc winds will prevail from the NE 5-10KT with much higher gusts possible with any thunderstorms that may develop. We continue with Easterly flow aloft and await a weak cool frontal boundary this weekend to up the ante on needed rainfall and even lower temps a bit with added cloud coverage. Patchy mist will be possible each daybreak with some nocturnal TSTMS possible VCNTY of the frontal boundary. /24/ PREV DISCUSSION... /issued 434 AM CDT Fri Jul 6 2018/ SHORT TERM.../Today through Tomorrow/ Partly to mostly cloudy skies with a light N wind or calm for just as many sites along with some patchy light fog with freshly wet soils. We are still looking good for some rainfall with a weakness aloft hanging out over the NW corner of the Gulf. Model guidance continues to run a little cool for what has been panning out the last few days. So once again like yesterday we have a range of mid to upper 90s with spotty HX values around 105 for today. This is not widespread everywhere at the same time and will be hit or miss with sunshine early on this muggy air, but another round of outflows and rain cooled air with this E/NE flow aloft. If not for cooler numbers tomorrow we would be escalating toward a heat advisory. So while it really doesn't take much to heat up, there is nothing like a good shower or thunderstorm to quickly cool off with decent mid to late coverage expected once again. Overnight the short range models are flashing in and out QPF with the cool front edging into the heart of the ArkLaTex. Coverage of showers and thunderstorms will be more pronounced throughout Saturday with drier air to filter in late in the weekend. /24/ LONG TERM.../Tomorrow Night through Friday/ UA ridging centered near the Four-Corners Region at the start of the weekend will become elongated and spread to near the northeast CONUS by the close of the weekend. Concurrently, a series of weak tropical waves and embedded disturbances translating within the easterly flow aloft along the underside of the broad UA ridge, will be affecting the Four-State Region throughout the extended period. These instances of increased large scale ascent coupled with PWATs of 1.5- 2.00 inches due to ensuing sfc srly flow /only exception will be Saturday evening/night through Sunday where the presence of a weak cold front will briefly shift winds to the northeast that will also provide a focus for precip/ will result in daily scattered convection. As seen in recent days, peak heating/daytime destabilization is when the spatial extention of precip will be at its greatest, along with the potential for a few strong to possibly severe storms, with gusty winds being and brief moderate rainfall the main threats. Should see for the most part, a gradual wane in precip a few hours after sunset with the loss of daytime heating through next week. A few long term solutions hint at the UA ridge becoming centered just north of the FA late next week, where its southern periphery could impinge on the northern zones promoting large scale subsidence and hence, shift best precip chances to the central and southern zones. Given this relatively active pattern that is in store for the next seven days, afternoon cloudiness and associated precip will maintain seasonal normal warmth during the day /upper 80s to lower 90s/ but mild nights will endure /70s/. /29/ && .PRELIMINARY POINT TEMPS/POPS... SHV 98 76 93 73 / 30 30 40 40 MLU 99 75 90 72 / 30 20 70 40 DEQ 98 72 91 69 / 40 30 20 10 TXK 97 74 90 71 / 40 30 20 20 ELD 97 73 89 70 / 30 20 50 20 TYR 96 75 92 72 / 40 40 40 30 GGG 98 75 93 72 / 40 40 40 40 LFK 96 74 92 73 / 40 40 70 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous Weather Outlook National Weather Service Shreveport LA 1250 PM CDT Fri Jul 6 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1250 PM CDT Fri Jul 6 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... An Easterly flow aloft will persist across the Four State Region with embedded disturbances expected to combine with available moisture and daytime heating resulting in destabilization, The result will be scattered showers and thunderstorms during the afternoon and evening. A few of the thunderstorms will become strong with gusty winds to 25-35 MPH, locally heavy rainfall with amounts to near one quarter to one half inch, and deadly lightning. Any hail that falls will be small. An isolated severe storm could form with winds to near 60 MPH but that threat is very small. In addition, afternoon temperatures will climb into the middle and upper 90s and when combined with the relative humidity can produce heat indices from 100-108 degrees. If working or venturing outside While outside, remember to take frequent breaks in the shade, wear light weight clothing and drink plenty of water. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Rain chances to continue through next week, as a series of tropical waves progressing across the Gulf Coast States and embedded disturbances within the Easterly flow aloft will aid in the development of scattered showers and thunderstorms. A weak cold front moving in Saturday will serve as an additional focus for precipitation. Isolated strong to severe storms will be possible, with damaging winds and brief heavy rainfall the main threats. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, amateur radio operators, and storm spotters, is not expected through tonight. 06
The Shreveport radar (KSHV), 57 km away, was scanning. The volume nearest the first event began at 17:58 UTC.
5 thunderstorm wind. Local standard time, as filed.
Trees were downed along County Road 2208.
Several trees and power lines were blown down in Linden.
Trees were downed along County Road 481 northwest of Lindale.
A few trees were downed in Quitman.
A couple of trees were blown down in Yantis.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 757604, 757607, 757611, 757612, 757613.